Allergy Asthma Respir Dis.  2013 Dec;1(4):295-302. 10.4168/aard.2013.1.4.295.

Updates on desensitization for hypersensitivity reactions related to chemotherapy

Affiliations
  • 1Department of Internal Medicine, Seoul National University College of Medicine, Seoul, Korea. helenmed@snu.ac.kr
  • 2Department of Internal Medicine, SMG-SNU Boramae Medical Center, Seoul, Korea.
  • 3Department of Internal Medicine, Chung-Ang University College of Medicine, Seoul, Korea.
  • 4Department of Medicine, Bundang Jesaeng Hospital, Seongnam, Korea.
  • 5Department of Internal Medicine, Sung-Ae General Hospital, Seoul, Korea.
  • 6Department of Internal Medicine, Dongguk University Ilsan Hospital, Goyang, Korea.
  • 7Department of Internal Medicine, Ewha Womans University School of Medicine, Seoul, Korea. yjcho@ewha.ac.kr

Abstract

As the use of chemotherapeutic agents increased rapidly in recent years, more patients are under the potential risk of chemotherapy related adverse reactions. Multiple regular exposures to the same drug by chemotherapy protocol may increase the risk of sensitization to a chemotherapeutic agent, which can result in hypersensitivity reactions. Once severe hypersensitivity reactions occur, causative drugs should be avoided. However, a substitute with equal efficacy is not always available. When there is no effective alternative, desensitization is a safe tool for maintenance of chemotherapeutic agents causing hypersensitivity reaction. In this review, we introduce the latest knowledge about desensitization protocol for chemotherapeutic agents which are frequently used recently.

Keyword

Immunologic desensitization; Antineoplastic agents; Drug hypersensitivity
Full Text Links
  • AARD
Share
  • Twitter
  • Facebook
Copyright © 2020 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr